Alert archive / Kansas / River Flood Warnings in 2017

River Flood Warning 32, NWS Wichita, KS

May 11, 2017Montgomery County, Wilson County, Kansas

NWS Wichita, KS issued this river flood warning at May 11, 2017, 8:15 PM CDT for Montgomery County, Wilson County, Kansas. It took effect at May 12, 2017, 12:32 AM CDT. It was in force for 30 hr.

The area

The outline as issued.

The facts

Issued
May 11, 2017, 8:15 PM CDT (01:15 UTC)
In effect from
May 12, 2017, 12:32 AM CDT
Expired
May 13, 2017, 6:04 AM CDT
In force
30 hr
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Flood severity
Minor

Counties Montgomery County, KS, Wilson County, KS

The radar

The Tulsa radar (KINX), 124 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Verdigris River at Independence (IDPK1). The gauge peaked at 34.42 ft at May 12, 2017, 8:00 AM CDT.

actionminormoderate20304005/1205/1305/14
Action stage
28 ft
Minor stage
30 ft
Moderate stage
47.6 ft
Major stage
53 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07170500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

784 
WGUS43 KICT 120115
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
815 PM CDT THU MAY 11 2017

...The National Weather Service in Wichita has issued a flood warning
for the following river in Kansas... 

  Verdigris River At Independence affecting Montgomery and Wilson 
  Counties.

  Verdigris River At Coffeyville affecting Montgomery County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC125-205-121515-
/O.NEW.KICT.FL.W.0032.170512T1056Z-170513T1104Z/
/IDPK1.1.ER.170512T1056Z.170512T1800Z.170512T2304Z.NO/
815 PM CDT THU MAY 11 2017

The National Weather Service in Wichita, KS has issued a 

* Flood Warning for 
  The Verdigris River At Independence.
* From late tonight until Saturday morning.
* At  8:00 PM Thursday the stage was 25.0 feet.
* Flood stage is 30.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Friday morning and 
  continue to rise to near 31.1 feet by early Friday afternoon. The 
  river will fall below flood stage by Friday evening.


&&


                     FLD       OBSERVED        FORECAST 7 PM
Location             STG    STG  DAY  TIME    Fri   Sat   Sun   
  Independence       30.0  25.0  Thu 08 PM   29.8  23.5  19.7
    
&&
    
LAT...LON 3738 9558 3713 9555 3714 9576 3739 9573


$$

KSC125-121515-
/O.NEW.KICT.FL.W.0033.170512T1800Z-170513T1200Z/
/CFVK1.1.ER.170512T1800Z.170512T1800Z.170512T1800Z.NO/
815 PM CDT THU MAY 11 2017

The National Weather Service in Wichita, KS has issued a 

* Flood Warning for 
  The Verdigris River At Coffeyville.
* From Friday afternoon until Saturday morning.
* At  6:00 PM Thursday the stage was 9.6 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to near flood stage early 
  Friday afternoon.
* Impact...At 18.0 feet...Flooding of low-lying areas is expected, 
  especially along the left bank near the Water Plant. Further 
  upstream and downstream from the gage site the river spreads out 
  into the flood plain. 

&&


                     FLD       OBSERVED        FORECAST 7 PM
Location             STG    STG  DAY  TIME    Fri   Sat   Sun   
  Coffeyville        18.0   9.6  Thu 06 PM   17.9  15.5  10.6
    
&&
    
LAT...LON 3713 9555 3700 9552 3700 9573 3714 9576


$$
6 follow-up statements
058 
WGUS83 KICT 120312
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
1012 PM CDT THU MAY 11 2017

...The flood warning continues for the following river in Kansas...
 
  Verdigris River At Independence affecting Montgomery and Wilson 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC125-205-121712-
/O.EXT.KICT.FL.W.0032.170512T0532Z-170513T0900Z/
/IDPK1.1.ER.170512T0532Z.170512T1200Z.170512T2100Z.NO/
1012 PM CDT THU MAY 11 2017

The Flood Warning continues for
  The Verdigris River At Independence.
* From late tonight until late Friday night.
* At 10:00 PM Thursday the stage was 28.9 feet.
* Flood stage is 30.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Friday morning and 
  continue to rise to near 31.1 feet by Friday morning. The river 
  will fall below flood stage by Friday afternoon.

&&


                     FLD       OBSERVED        FORECAST 7 PM
Location             STG    STG  DAY  TIME    Fri   Sat   Sun   
  Independence       30.0  28.9  Thu 10 PM   29.8  23.5  19.7
    
&&
    
LAT...LON 3738 9558 3713 9555 3714 9576 3739 9573


$$
817 
WGUS83 KICT 120650
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
150 AM CDT FRI MAY 12 2017

...The flood warning continues for the following river in Kansas...
 
  Verdigris River At Independence affecting Montgomery and Wilson 
  Counties.

...The flood warning continues for the following river in Kansas...

  Verdigris River At Coffeyville affecting Montgomery County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC125-205-122050-
/O.EXT.KICT.FL.W.0032.000000T0000Z-170513T1245Z/
/IDPK1.1.ER.170512T0347Z.170512T1200Z.170513T0045Z.NO/
150 AM CDT FRI MAY 12 2017

The Flood Warning continues for
  The Verdigris River At Independence.
* Until Saturday morning.
* At  1:31 AM Friday the stage was 32.5 feet.
* Flood stage is 30.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 33.3 feet by this
  morning. The river will fall below flood stage this evening.

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Sat    Sun    Mon
  Independence    30.0  32.5  Fri 02 AM   26.5   17.9   15.5
    
&&
     
LAT...LON 3738 9558 3713 9555 3714 9576 3739 9573


$$

KSC125-122050-
/O.CON.KICT.FL.W.0033.170512T1800Z-170513T1200Z/
/CFVK1.1.ER.170512T1800Z.170512T1800Z.170512T1800Z.NO/
150 AM CDT FRI MAY 12 2017

The Flood Warning continues for
  The Verdigris River At Coffeyville.
* From this afternoon until Saturday morning.
* At  1:00 AM Friday the stage was 14.6 feet.
* Flood stage is 18.0 feet.
* Forecast...The river is expected to rise to near flood stage this 
  afternoon.
* Impact...At 18.0 feet...Flooding of low-lying areas is expected, 
  especially along the left bank near the Water Plant. Further 
  upstream and downstream from the gage site the river spreads out 
  into the flood plain. 

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Sat    Sun    Mon
  Coffeyville     18.0  14.6  Fri 01 AM   16.8   12.9    9.9
    
&&
     
LAT...LON 3713 9555 3700 9552 3700 9573 3714 9576


$$
588 
WGUS83 KICT 121307
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
807 AM CDT FRI MAY 12 2017

...The flood warning continues for the following river in Kansas...
 
  Verdigris River At Independence affecting Montgomery and Wilson 
  Counties.

  Verdigris River At Coffeyville affecting Montgomery County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC125-205-130307-
/O.EXT.KICT.FL.W.0032.000000T0000Z-170513T2220Z/
/IDPK1.1.ER.170512T0347Z.170512T1246Z.170513T1020Z.NO/
807 AM CDT FRI MAY 12 2017

The Flood Warning continues for
  The Verdigris River At Independence.
* Until Saturday afternoon.
* At  7:46 AM Friday the stage was 34.4 feet.
* Flood stage is 30.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  early Saturday morning.

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Sat    Sun    Mon
  Independence    30.0  34.4  Fri 08 AM   29.5   20.4   15.7
    
&&
     
LAT...LON 3738 9558 3713 9555 3714 9576 3739 9573


$$

KSC125-130307-
/O.EXT.KICT.FL.W.0033.170512T2100Z-170513T1900Z/
/CFVK1.1.ER.170512T2100Z.170513T0000Z.170513T0100Z.NO/
807 AM CDT FRI MAY 12 2017

The Flood Warning continues for
  The Verdigris River At Coffeyville.
* From this afternoon until Saturday afternoon.
* At  5:00 AM Friday the stage was 16.9 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and 
  continue to rise to near 18.1 feet by this evening. The river will 
  fall below flood stage by this evening.
* Impact...At 18.0 feet...Flooding of low-lying areas is expected, 
  especially along the left bank near the Water Plant. Further 
  upstream and downstream from the gage site the river spreads out 
  into the flood plain. 

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Sat    Sun    Mon
  Coffeyville     18.0  16.9  Fri 05 AM   16.7   12.9    9.9
    
&&
     
LAT...LON 3713 9555 3700 9552 3700 9573 3714 9576


$$
255 
WGUS83 KICT 121858
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
158 PM CDT FRI MAY 12 2017

...The flood warning continues for the following river in Kansas...
 
  Verdigris River At Independence affecting Montgomery and Wilson 
  Counties.

  Verdigris River At Coffeyville affecting Montgomery County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC125-205-130858-
/O.EXT.KICT.FL.W.0032.000000T0000Z-170513T2140Z/
/IDPK1.1.ER.170512T0347Z.170512T1346Z.170513T0940Z.NO/
158 PM CDT FRI MAY 12 2017

The Flood Warning continues for
  The Verdigris River At Independence.
* Until Saturday afternoon.
* At  1:31 PM Friday the stage was 33.5 feet.
* Flood stage is 30.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  early Saturday morning.

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Sat    Sun    Mon
  Independence    30.0  33.5  Fri 02 PM   29.3   17.7   10.2
    
&&
     
LAT...LON 3738 9558 3713 9555 3714 9576 3739 9573


$$

KSC125-130858-
/O.EXT.KICT.FL.W.0033.000000T0000Z-170514T0400Z/
/CFVK1.1.ER.170512T1041Z.170512T1730Z.170513T1000Z.NO/
158 PM CDT FRI MAY 12 2017

The Flood Warning continues for
  The Verdigris River At Coffeyville.
* Until Saturday evening.
* At 12:30 PM Friday the stage was 19.0 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  early Saturday morning.
* Impact...At 20.0 feet...Both banks along the river lowlands will 
  overflow. The road floods along the intersection of South Buckeye 
  Street and Eldridge Street near the state line. 

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Sat    Sun    Mon
  Coffeyville     18.0  19.0  Fri 12 PM   17.8   10.0    3.8
    
&&
     
LAT...LON 3713 9555 3700 9552 3700 9573 3714 9576


$$
370 
WGUS83 KICT 130145
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
845 PM CDT FRI MAY 12 2017

...The flood warning continues for the following river in Kansas...
 
  Verdigris River At Independence affecting Montgomery and Wilson 
  Counties.

  Verdigris River At Coffeyville affecting Montgomery County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive into flooded areas or go around barricades, especially
at night! Only two feet of water will carry most vehicles away.
Turn around don't drown.

&&

KSC125-205-131458-
/O.EXT.KICT.FL.W.0032.000000T0000Z-170513T1458Z/
/IDPK1.1.ER.170512T0347Z.170512T1346Z.170513T0258Z.NO/
845 PM CDT FRI MAY 12 2017

The Flood Warning continues for
  The Verdigris River At Independence.
* Until Saturday morning.
* At 8:00 PM Friday the stage was 31.0 feet.
* Flood stage is 30.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by 
  tonight.

&&


                     FLD       OBSERVED        FORECAST 7 PM
Location             STG    STG  DAY  TIME    Sat   Sun   Mon   
  Independence       30.0  31.0  Fri  8 PM   19.8  11.9   7.8
    
&&
    
LAT...LON 3738 9558 3713 9555 3714 9576 3739 9573


$$

KSC125-131545-
/O.EXT.KICT.FL.W.0033.000000T0000Z-170514T0105Z/
/CFVK1.1.ER.170512T1041Z.170512T1730Z.170513T0705Z.NO/
845 PM CDT FRI MAY 12 2017

The Flood Warning continues for
  The Verdigris River At Coffeyville.
* Until Saturday evening.
* At 7:00 PM Friday the stage was estimated at 18.9 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  early Saturday morning.
* Impact...At 20.0 feet...Both banks along the river lowlands will 
  overflow. The road floods along the intersection of South Buckeye 
  Street and Eldridge Street near the state line. 

&&


                     FLD       OBSERVED        FORECAST 7 PM
Location             STG    STG  DAY  TIME    Sat   Sun   Mon   
  Coffeyville        18.0  18.9  Fri  7 PM   11.5   5.0   2.3
    
&&
    
LAT...LON 3713 9555 3700 9552 3700 9573 3714 9576

$$

ES
373 
WGUS83 KICT 130700
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
200 AM CDT SAT MAY 13 2017

...The flood warning is cancelled for the following river in 
Kansas...
 
  Verdigris River At Independence affecting Montgomery and Wilson 
  Counties.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC125-205-130730-
/O.CAN.KICT.FL.W.0032.000000T0000Z-170513T1458Z/
/IDPK1.1.ER.170512T0347Z.170512T1346Z.170513T0338Z.NO/
200 AM CDT SAT MAY 13 2017

The Flood Warning is cancelled for
  The Verdigris River At Independence.
* At  1:31 AM Saturday the stage was 28.8 feet.
* Flood stage is 30.0 feet.
* Fell below flood stage at 10:38 PM Friday.
* Forecast...The river will continue to fall to 15.2 feet by Sunday 
  morning.


&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Sun    Mon    Tue
  Independence    30.0  28.8  Sat 02 AM   15.2    8.6    6.5
    
&&
     
LAT...LON 3738 9558 3713 9555 3714 9576 3739 9573


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at May 11, 6:48 PM CDT, 1 hour 27 minutes earlier.

Area forecast discussion, May 11, 6:48 PM CDT, 1 hour 27 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
648 PM CDT Thu May 11 2017

.SHORT TERM...(This evening through Sunday night)
Issued at 221 PM CDT Thu May 11 2017

Short term guidance is fairly similar in showing an west-east band
of mid-level convergence/frontogenesis over the southern Flint Hills
and southeast Kansas into the early evening as the closed translates
east across northern Oklahoma. Coincident with the higher PWAT values
and northern edge of the better instability will support a heavy
rainfall/flash flooding threat even after the severe risk begins
to diminish during the evening. The upper low will turn to more
of a southeast movement later tonight into Friday as it moves into
the Ozarks/Arkansas. A general clearing and drying out trend is
expected to commence on Friday with dry weather and a warming
trend through the upcoming weekend. Upper ridging will reside
across the central Conus by Saturday as a shortwave lifts out over
the Rockies late in the day within the mean upper longwave across
the far West Conus. Temperatures will continue to warm within the
mid and lower troposphere with just a slight dampening of the
mean ridge aloft by Sunday across the area.

Darmofal

.LONG TERM...(Monday through Thursday)
Issued at 221 PM CDT Thu May 11 2017

The weather pattern looks to turn to a more classic Spring or May
regime much of next week. An axis of low level moisture is expected
to increase in the persistent southerly flow with more of a classic
surface dry-line setting up across western into central Kansas. A
fairly consistent signal exists in the medium range in showing a
decent upper shortwave trof lifting out across the Plains by late
Tuesday for perhaps a more organized risk for storms and even
severe weather. The evolving upper low over the western CONUS
should then affect the area by late again on Thursday.

KED

&&

.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 637 PM CDT Thu May 11 2017

Main Hazards: Thunderstorms and associated IFR/MVFR this evening
in southeast Kansas.

An upper low will continue to pivot slowly southeastward across
Oklahoma tonight. An axis of thunderstorms, with locally intense
rainfall rates and visibility restrictions will affect the ICT and
CNU terminals this evening on the north side of the upper low
circulation. MVFR/IFR visibilities/ceilings will be associated
with this storm activity. Stratus will likely linger in
southeastern Kansas overnight, given low-level cyclonic curvature
and high boundary layer moisture.

Otherwise, northerly winds will gradually bring drier air and
clearing from north to south overnight into Friday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    52  73  49  77 /  90   0   0   0
Hutchinson      49  72  48  77 /  40   0   0   0
Newton          49  72  49  76 /  50   0   0   0
ElDorado        52  72  49  77 /  90   0   0   0
Winfield-KWLD   54  72  49  77 / 100   0   0   0
Russell         43  73  46  79 /  20   0   0   0
Great Bend      44  72  46  78 /  30   0   0   0
Salina          47  74  48  79 /  30   0   0   0
McPherson       48  72  47  77 /  40   0   0   0
Coffeyville     57  73  50  77 / 100  20   0   0
Chanute         56  72  49  77 /  90  10   0   0
Iola            55  72  50  77 /  70  10   0   0
Parsons-KPPF    57  72  50  77 / 100  10   0   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until 11 PM CDT this evening for KSZ069>072-
082-083-091-092.

Flash Flood Watch until 1 AM CDT Friday for KSZ093>096-098>100.

&&

SHORT TERM...KED
LONG TERM...KED
AVIATION...JMC
Hazardous weather outlook, May 11, 7:03 PM CDT, 1 hour 12 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
703 PM CDT Thu May 11 2017

KSZ032-033-047>053-067>072-082-083-091>096-098>100-130015-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
703 PM CDT Thu May 11 2017

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...Tonight

Thunderstorms with very heavy rainfall will affect south-central and
southeast Kansas through about Midnight. The slow movement of the
storms and heavy rainfall rates, could lead to flooding and
localized flash flooding. Also, significant rises could occur on
several main-stem rivers as a result.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Another weather system is expected to move into the Central Plains
late on Tuesday. A few severe thunderstorms are possible across
central and south Central Kansas late Tuesday afternoon and
evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

&&

For a graphical version of this information, see our webpage at:
http://weather.gov/wichita/hwo/

In the hours before

Local storm report, May 11, 5:07 PM CDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
507 PM CDT THU MAY 11 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     FLOOD            3 S MAIZE               37.73N 97.46W
05/11/2017                   SEDGWICK           KS   AMATEUR RADIO

            FLOODING ON 21ST STREET NORTH JUST EAST OF MAIZE RD IN
            NORTHWEST WICHITA.

&&

KED
Local storm report, May 11, 5:09 PM CDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
509 PM CDT THU MAY 11 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0449 PM     FLOOD            NORWICH                 37.46N 97.85W
05/11/2017                   KINGMAN            KS   TRAINED SPOTTER

            SKYWARN SPOTTER REPORTED STREET FLOODING IN NORWICH.
            HIGHWAY K42 WAS PARTIALLY TO COMPLETELY FLOODED IN SOME
            AREAS.

0458 PM     FLOOD            WATERLOO                37.68N 97.94W
05/11/2017                   KINGMAN            KS   LAW ENFORCEMENT

            INTERMITTENT WATER COVERING STRETCH OF ROAD ON NE 10TH
            FROM NE 100TH TO NE 160TH.

&&

EPS
Local storm report, May 11, 5:13 PM CDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
513 PM CDT THU MAY 11 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0507 PM     FLOOD            NORWICH                 37.46N 97.85W
05/11/2017                   KINGMAN            KS   TRAINED SPOTTER

            FLOODING IN PROGRESS FROM CURB TO CURB ON SEVERAL
            STREETS.

&&

EPS
Local storm report, May 11, 5:48 PM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
548 PM CDT THU MAY 11 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     FLOOD            10 NW INDEPENDENCE      37.33N 95.84W
05/11/2017                   MONTGOMERY         KS   LAW ENFORCEMENT

            SEVERAL ROADS BEING IMPACTED BY HIGH WATER IN NORTHWEST
            PART OF COUNTY.

&&

KED
Special weather statement, May 11, 6:42 PM CDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Wichita KS
642 PM CDT THU MAY 11 2017

KSZ094-098-120045-
Chautauqua KS-Elk KS-
642 PM CDT THU MAY 11 2017

The National Weather Service in Wichita has issued a

* Significant Weather Advisory for...
  Chautauqua County in southeastern Kansas...
  Elk County in southeastern Kansas...

* Until 745 PM CDT

* At 635 PM CDT...law enforcement officials reported strong winds
  across Chautauqua county associated with a decaying thunderstorm
  complex. Winds up to 50 mph are possible through about 8pm.

* Locations impacted include...
  Sedan, Howard, Cedar Vale, Moline, Longton, Grenola, Peru,
  Chautauqua, Elk Falls, Elgin, Niotaze and Hale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Severe storms are not expected, although flooding is possible.

&&

LAT...LON 3700 9653 3761 9652 3760 9596 3700 9597
TIME...MOT...LOC 2339Z 255DEG 49KT 3742 9618

KLEINSASSER
Local storm report, May 11, 6:47 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
647 PM CDT THU MAY 11 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     FLASH FLOOD      3 E NORWICH             37.46N 97.79W
05/11/2017                   SUMNER             KS   AMATEUR RADIO

            WATER FLOWING OVER K-42, ONE-QUARTER MILE WEST OF K-2.

&&

KED

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 7:43 PM CDTRiver Flood WarningICTKingman28 hr
May 11, 7:44 PM CDTAreal Flood WarningICTElk18 hr
May 11, 8:15 PM CDTRiver Flood WarningICTMontgomery35 hr
May 11, 9:08 PM CDTAreal Flood WarningICTButler12 hr
May 12, 1:41 AM CDTRiver Flood WarningICTButler, Cowley17 hr
May 12, 1:55 AM CDTRiver Flood WarningICTLabette, Neosho32 hr
May 12, 1:55 AM CDTRiver Flood WarningICTCherokee, Labette54 hr
May 12, 6:01 AM CDTRiver Flood WarningICTSedgwick16 hr
May 12, 1:53 PM CDTRiver Flood WarningICTSumner23 hr
May 12, 5:59 PM CDTAreal Flood WarningICTKingman18 hr
May 12, 6:33 PM CDTAreal Flood WarningICTMontgomery18 hr

Nearby

River Flood Warnings in Kansas, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.